Alert archive / Tennessee / River Flood Advisories in 2017

River Flood Advisory 21, NWS Nashville, TN

April 24, 2017Maury County, Tennessee

NWS Nashville, TN issued this river flood advisory at Apr 24, 2017, 4:24 PM CDT for Maury County, Tennessee. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2017, 4:24 PM CDT (21:24 UTC)
Expired
Apr 24, 2017, 9:51 PM CDT
In force
5 hr
Issued by
NWS Nashville, TN

County Maury County, TN

The radar

The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River at Columbia (COLT1). The gauge peaked at 31.63 ft at Apr 24, 2017, 4:00 AM CDT.

actionminormoderate203004/2404/2504/26
Action stage
28 ft
Minor stage
32 ft
Moderate stage
37.5 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03599500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

176 
WGUS84 KOHX 242124
FLSOHX
Flood Advisory
National Weather Service Nashville TN
424 PM CDT Mon Apr 24 2017

 
...The National Weather Service in Nashville, Tn has issued a flood advisory for the following rivers in middle Tennessee...

  Duck River At Columbia AFFECTING Maury County 

.The Duck River at Columbia is receding and should fall below action 
stage by 5 AM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC119-250924-
/O.NEW.KOHX.FL.Y.0021.170424T2124Z-170425T1000Z/
/COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
424 PM CDT Mon Apr 24 2017

The National Weather Service in Nashville, Tn has issued a
* Flood Advisory for
  The Duck River At Columbia
* At 3PM Monday the stage was 29.8 feet.
* Flood stage is 32.0 feet.
* The river will continue to rise to near 30.4 feet by this evening.
* At 32.0 feet...Flood waters overflow the banks and low lying areas near 
  Columbia begin to flood.

$$
1 follow-up statement
079 
WGUS84 KOHX 250251
FLSOHX
Flood Advisory
National Weather Service Nashville TN
951 PM CDT Mon Apr 24 2017

 
...The flood advisory is cancelled for the Duck River...
 
  Duck River At Columbia AFFECTING Maury County
 
. The Duck River at Columbia has fallen below action stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC119-250321-
/O.CAN.KOHX.FL.Y.0021.000000T0000Z-170425T0300Z/
/COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
951 PM CDT Mon Apr 24 2017

The Flood Advisory is cancelled for
  The Duck River At Columbia
* At 9 PM Monday the stage was 27.5 feet.
* Flood stage is 32.0 feet.
* The river will continue to fall to near 14.2 feet by Wednesday morning.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 24, 3:40 PM CDT, 44 minutes earlier.

Area forecast discussion, Apr 24, 3:40 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
340 PM CDT Mon Apr 24 2017

.DISCUSSION...

Upper low now positioned over Ga but mostly cloudy skies still
prevail. There are some breaks in the ovc and we expect this
trend to continue into tonight. That said, fog could very well
become a problem overnight. Numerical mav guidance suggests cat
1's for vsbys for CKV BNA and CSV. Met vsbys not as low due to the
belief that the cloud cover will hold. Given the current partial
clearing that is taking place, will opt to lean toward the gfs
solution and amp up the fog wording for overnight. No dense fog
advisory for now, but this will need to be monitored.

Moving on, upper ridging will move in on Tuesday and last into
Wednesday. Notable warming trend to commence with 850 mb temps
approaching 18-20c by Wed afternoon. This will equate to high temps
back into the low to mid 80s by mid week.

Next chance of precip will be Wed nt and Thu. A closer convective
examination reveals that isol to sct borderline severe storms look
possible during that time period. Shear looks favorable but
supporting dynamic and instability driven parameters do not appear
to be falling in line. Additionally, the system looks progressive so
not anticipating any additional flood aggravation at this time.

Following this event, models bring a warm front northward by
Saturday. Euro much more bullish with the eastern most extent of the
dynamics along and ahead of the boundary. WPC appears to side more
with the GFS which is much less aggressive in terms of moisture.

Look for warm and muggy conditions Friday and especially Saturday
with dewpoints into the mid 60s. The extended grid data shows
Highs on Saturday in the mid 80s after morning lows in the low to
mid 60s.

On Sunday night, confidence is higher that a cold front will work
through. In advance of this feature, dynamics, instability and
shear all appear to be on the upswing and well alligned as each
model run unfolds. Latest SPC info actually shows a days 7 outlook
reaching into our westernmost counties.

&&

.AVIATION...
18Z TAF DISCUSSION.

Low cigs across the mid-state slowly on their way up and it is
expected to go scattered late today all sites. Due to recent
rain and lagging low-level moisture however...Dense fog/low cigs
expected to redevelop overnight. Expect all sites to be IFR
early morning hours into 14-15z before improving Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      51  79  56  86  64 /   0   0   0   0  30
Clarksville    50  80  55  84  61 /   0   0   0  10  60
Crossville     49  75  53  82  60 /  10  10   0   0  10
Columbia       50  78  54  85  63 /   0   0   0   0  40
Lawrenceburg   49  78  54  85  63 /   0   0   0   0  30
Waverly        50  79  55  84  62 /   0   0   0  10  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........07
Hazardous weather outlook, Apr 24, 5:03 AM CDT, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
503 AM CDT Mon Apr 24 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-251015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
503 AM CDT Mon Apr 24 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Patchy dense fog will be possible Monday night across Middle
Tennessee due to the recent widespread rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Some strong to severe thunderstorms will be possible on Friday as
a warm front lifts northward across the region. Additional strong
to severe thunderstorms will be possible on Sunday as a cold
front sweeps across Middle Tennessee.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed on Friday or Sunday.

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:09 PM CDTRiver Flood AdvisoryOHXPerry43 hr
Apr 23, 8:33 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Houston, Humphreys, Montgomery, Perry and 1 more3 hr
Apr 23, 8:41 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Maury, Sumner and 2 more6 hr
Apr 23, 11:02 PM CDTRiver Flood AdvisoryOHXDavidson6 days
Apr 24, 4:26 AM CDTRiver Flood AdvisoryOHXHumphreys41 hr
Apr 24, 11:27 AM CDTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne8 days
Apr 24, 6:49 PM CDTDense Fog AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more14 hr

Nearby

River Flood Advisories in Tennessee, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.